Alert archive / Iowa / Special Weather Statements in 2015

Special Weather Statement, NWS Des Moines, IA

June 26, 2015Carroll County, Iowa

NWS Des Moines, IA issued this special weather statement at Jun 26, 2015, 6:21 PM CDT for Carroll County, Iowa. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2015, 6:21 PM CDT (23:21 UTC)
Expired
Jun 26, 2015, 7:15 PM CDT
In force
54 min
Issued by
NWS Des Moines, IA

County Carroll County, IA

The radar

The Des Moines radar (KDMX), 107 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WWUS83 KDMX 262321
SPSDMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
621 PM CDT FRI JUN 26 2015
 
IAZ045-270015-
CARROLL IA-
621 PM CDT FRI JUN 26 2015

...SPECIAL WEATHER STATEMENT...

AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF LAKE CITY...OR 9 MILES NORTH OF CARROLL...MOVING
SOUTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARROLL...ARCADIA...HALBUR...LIDDERDALE...WILLEY...SWAN LAKE STATE
PARK AND ARTHUR N NEU AIRPORT.

LAT...LON 4221 9494 4221 9476 4197 9479 4202 9509
TIME...MOT...LOC 2321Z 018DEG 13KT 4220 9488 

$$

HARDING

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this special weather statement went out at Jun 26, 3:49 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 26, 3:49 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
349 PM CDT FRI JUN 26 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 344 PM CDT FRI JUN 26 2015

A FEW SPOTTY ELEVATED SHOWERS LINGERING ACROSS THE
SOUTHEAST THROUGH EARLY EVENING WITH A DEPARTING SHORTWAVE. ANOTHER
WEAKER IMPULSE OVER CENTRAL MINNESOTA MAY BRING A FEW ADDITIONAL
SHOWERS EARLY EVENING...BUT HAS LITTLE FORCING ASSOCIATED WITH IT
AND SHOWERS LOOK TO BE ELEVATED AND ANYTHING SHOULD DIMINISH WITH
THE SUNSET. POTENTIAL FOR SOME PATCHY FOG OVERNIGHT WITH WEAK
SURFACE HIGH BUILDING INTO THE STATE. HOWEVER...THINK THE ENOUGH
CLOUD COVER WILL LINGER THROUGH EARLY MORNING HOURS SATURDAY TO WARD
OFF DENSE FOG DEVELOPMENT ATTM. LEFT OUT MENTION FOR NOW.  LEANED
TOWARD THE ECMWF FOR LOWS TONIGHT.

.LONG TERM /SATURDAY THROUGH FRIDAY/...
ISSUED AT 344 PM CDT FRI JUN 26 2015

PATTERN WILL NOT CHANGE TOO MUCH THROUGH THE PERIOD WITH IA IN
TRANSITION REGION BETWEEN SWRN CONUS RIDGE AND GREAT LAKES TROUGH.
THIS WILL KEEP OUR WEATHER SOMEWHAT ACTIVE WITH NO TEMP EXTREMES.
LITTLE OF CONCERN INITIALLY WITH NO LARGE SCALE FORCING AND WEAK
SURFACE FLOW FOR SAT. PRECIP WILL RETURN TO THE FORECAST LATER SAT
NIGHT INTO SUN HOWEVER AS CURRENT NRN CANADIAN PROVINCE SHORT
WAVE DROPS INTO THE UPPER MS VALLEY. FORCING WITH THE SHORT WAVE
WILL BE FAIRLY DEEP WITH COLD FRONT ALOFT NOTED IN THE THETA-E
CROSS SECTIONS. THUS HAVE POPS TO HIGH END LIKELIES INTO SUN
MORNING. ELEVATED CAPES SEEM TO BE BELOW 1000 J/KG BUT ESTIMATED
EFFECTIVE SHEAR WOULD SUGGEST SOME POTENTIAL FOR ORGANIZATION AND
LOW END SEVERE WEATHER WHICH COINCIDES WITH THE MARGINAL SPC
OUTLOOK. A PEAK HEATING SURFACE BASED POTENTIAL MAY BE A GREATER
THREAT SUN AFTERNOON SE HOWEVER AHEAD OF THE BOUNDARY. THERE IS A
WIDE RANGE OF MLCAPE VALUES FROM NEAR 1K /GFS/ TO 4K J/KG /NAM/ DUE
TO DIFFERENT LOW LEVEL MOISTURE SOLUTIONS. NAM SOUNDING DOES NOT
LOOK TOO REALISTIC SO A BLEND MAY BE BETTER...AROUND 2-3K. 0-6KM
SHEAR MAY BE AS HIGH AS 40KTS SO THIS WILL BE A WINDOW TO WATCH
FOR A POSSIBLE HIGHER SEVERE OUTLOOK IN COMING SPC PRODUCTS.
UNLIKE RECENT EVENTS ANYTHING THAT WOULD DEVELOP SHOULD NOT LAST
LONG WITH DIMINISHING CHANCES INTO MON AND MON NIGHT OUTSIDE OF
WEAK DIURNAL SHOWERS IN CYCLONIC FLOW EASTERN SECTIONS MON.

TUE WILL START A PERIOD OF SEMI-ACTIVE NW FLOW HOWEVER WITH FIRST OF
A SERIES OF SHORT WAVES DROPPING THROUGH THE MO VALLEY. IA WILL
LIKELY STAY JUST N AND E OF SURFACE WAVES KEEPING OUR CONVECTION
MORE ELEVATED. POPS ARE HIGHEST TUE/TUE NIGHT WITH BETTER FORCING
AND INITIAL CONFIDENCE...BUT UNFORTUNATELY THIS PATTERN WILL ALSO
RESULT IN A PROLONGED PERIOD OF LOWER END POPS THROUGH THE END OF
THE NEXT WORK WEEK UNTIL DETAILS CAN BE BETTER PINNED DOWN. SOME
OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINS...BUT FIVE DAY
RAINFALL FORECASTS DO NOT DEPICT ANYTHING SUFFICIENT TO AGGRAVATE
CURRENT RACCOON AND DES MOINES BASIN FLOODING.

&&

.AVIATION...26/18Z
ISSUED AT 1251 PM CDT FRI JUN 26 2015

SOME LINGERING MVFR CIGS TO AFFECT DSM AND OTM THIS AFTERNOON BUT
SHOULD BE SHORT LIVED AS STRATUS IS SHIFTING SOUTH. LIGHT AND
VARIABLE WINDS WITH SCATTERED SHOWERS POSSIBLE THROUGH 00Z
SATURDAY. LOW POTENTIAL FOR SOME FOG DEVELOPING OVERNIGHT TONIGHT
BUT LOOKS TO BE SOME MID-LEVEL CLOUDS HANGING AROUND TO MITIGATE
ANY RADIATIONAL COOLING TONIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...PODRAZIK
LONG TERM...SMALL
AVIATION...PODRAZIK
Hazardous weather outlook, Jun 26, 4:30 AM CDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
430 AM CDT FRI JUN 26 2015

IAZ039-059-060-073>075-085-086-097-270930-
BLACK HAWK-DALLAS-POLK-WARREN-MARION-MAHASKA-MONROE-WAPELLO-DAVIS-
430 AM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. NO SEVERE WEATHER IS
EXPECTED.

FLOOD WARNINGS ALONG THE RACCOON...DES MOINES AND CEDAR RIVERS ARE
IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY FOLLOWED BY
LOW CHANCES TUESDAY NIGH THROUGH THURSDAY. AT THIS TIME...THE
SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

IAZ004>007-015>017-023>028-033>038-044>050-057-058-061-062-
070>072-081>084-092>096-270930-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-
STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-JASPER-POWESHIEK-CASS-ADAIR-
MADISON-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-
430 AM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NON-SEVERE THUNDERSTORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY FOLLOWED BY
LOW CHANCES TUESDAY NIGH THROUGH THURSDAY. AT THIS TIME...THE
SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 26, 5:34 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
534 PM CDT FRI JUN 26 2015

IAZ034-045-270145-
CALHOUN-CARROLL-
INCLUDING THE CITIES OF...ROCKWELL CITY...MANSON...LAKE CITY...
POMEROY...CARROLL
534 PM CDT FRI JUN 26 2015

...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS...

CURRENT ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF FUNNEL
CLOUDS. USUALLY...THESE FUNNEL CLOUDS CAN FORM FROM SHOWERS AND
WEAK THUNDERSTORMS. THESE FUNNELS ARE NORMALLY BRIEF...DROP ONLY A
FEW HUNDRED FEET FROM THE CLOUD BASE...AND RARELY BECOME A TORNADO
OR CAUSE DAMAGE. HOWEVER...IF ONE IS SPOTTED...PLEASE IMMEDIATELY
REPORT IT TO THE NATIONAL WEATHER SERVICE.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO WEAKEN THROUGH SUNSET.
Special weather statement, Jun 26, 5:44 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
544 PM CDT FRI JUN 26 2015

IAZ006-262315-
WINNEBAGO-
544 PM CDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WINNEBAGO COUNTY...

AT 542 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF FOREST
CITY...MOVING SOUTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THESE STORMS HAVE BEEN PRODUCING COLD AIR FUNNELS. THESE
FUNNELS ARE NOT EXPECTED TO TOUCHDOWN AND WILL DISSIPATE AROUND
SUNSET.

LOCATIONS IMPACTED INCLUDE...
FOREST CITY...THOMPSON AND LELAND.

LAT...LON 4341 9357 4326 9358 4326 9389 4347 9372
TIME...MOT...LOC 2242Z 022DEG 24KT 4337 9368

HARDING
Special weather statement, Jun 26, 6:20 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
620 PM CDT FRI JUN 26 2015

IAZ005-270015-
KOSSUTH IA-
620 PM CDT FRI JUN 26 2015

...SPECIAL WEATHER STATEMENT...

AT 620 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALGONA...MOVING SOUTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALGONA...ST. JOSEPH...IRVINGTON...AA CALL STATE PARK...STINSON
PRAIRIE STATE PARK AND ALGONA MUNICIPAL AIRPORT.

LAT...LON 4308 9437 4307 9415 4291 9416 4291 9444
TIME...MOT...LOC 2320Z 020DEG 12KT 4303 9428

HARDING
Special weather statement, Jun 26, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
621 PM CDT FRI JUN 26 2015

IAZ045-270015-
CARROLL IA-
621 PM CDT FRI JUN 26 2015

...SPECIAL WEATHER STATEMENT...

AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF LAKE CITY...OR 9 MILES NORTH OF CARROLL...MOVING
SOUTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARROLL...ARCADIA...HALBUR...LIDDERDALE...WILLEY...SWAN LAKE STATE
PARK AND ARTHUR N NEU AIRPORT.

LAT...LON 4221 9494 4221 9476 4197 9479 4202 9509
TIME...MOT...LOC 2321Z 018DEG 13KT 4220 9488

HARDING

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:54 AM CDTSpecial Weather StatementDMXBremer96 min
Jun 26, 10:48 AM CDTRiver Flood WarningDMXMadison, Warren40 hr
Jun 26, 5:44 PM CDTSpecial Weather StatementDMXWinnebago31 min
Jun 26, 6:20 PM CDTSpecial Weather StatementDMXHumboldt55 min

Nearby

Special Weather Statements in Iowa, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.